Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 26, 2016, 4:31 PM CDT for Nuckolls County, Thayer County, Nebraska; Jewell County, Kansas. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 4:31 PM CDT (21:31 UTC)
- Expired
- Apr 26, 2016, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 59 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:41 PM CDT | HAIL 0.88 | 3 E Mankato, KS | HWY 36 AND HWY 14 JUNCTION NICKLE SIZED HAIL REPORTED |
| Apr 26, 4:51 PM CDT | HAIL 1.75 | 3 E Superior, NE | TRAINED SPOTTER REPORTS HAIL UP TO GOLF BALL SIZE. |
| Apr 26, 4:54 PM CDT | HAIL 1.75 | 2 E Superior, NE | HALF DOLLAR TO GOLF BALL SIZE HAIL ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
121
WUUS53 KGID 262131
SVRGID
KSC089-NEC129-169-262200-
/O.NEW.KGID.SV.W.0024.160426T2131Z-160426T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
431 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
WEST CENTRAL THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 500 PM CDT
* AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARDY...OR 34
MILES NORTH OF BELOIT...MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUPERIOR...HARDY...RUSKIN...FORMOSO...WEBBER...NORA...MONTROSE AND
LOVEWELL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
KANSAS...AND SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9784 4000 9793 3984 9793 3975 9798
3979 9815 4018 9803 4014 9779
TIME...MOT...LOC 2131Z 204DEG 31KT 3996 9795
HAIL...1.50IN
WIND...60MPH
$$
PFANNKUCH2 follow-up statements
277
WWUS53 KGID 262143
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
443 PM CDT TUE APR 26 2016
KSC089-NEC129-169-262200-
/O.CON.KGID.SV.W.0024.000000T0000Z-160426T2200Z/
JEWELL KS-NUCKOLLS NE-THAYER NE-
443 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN JEWELL...SOUTHEASTERN NUCKOLLS AND WEST CENTRAL
THAYER COUNTIES...
AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARDY...OR 38
MILES NORTH OF BELOIT...MOVING NORTH AT 25 MPH. ANOTHER POTENTIALLY
SEVERE STORM IS LOCATED SOUTHWEST OF LOVEWELL STATE PARK.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...HARDY...RUSKIN...FORMOSO...WEBBER...NORA...MONTROSE AND LOVEWELL
STATE PARK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
KANSAS...AND PORTIONS OF SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9784 4000 9793 3984 9793 3975 9798
3979 9815 4018 9803 4014 9779
TIME...MOT...LOC 2142Z 194DEG 21KT 4001 9798
HAIL...2.00IN
WIND...60MPH
$$
PFANNKUCH216
WWUS53 KGID 262153
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
453 PM CDT TUE APR 26 2016
NEC169-262201-
/O.CAN.KGID.SV.W.0024.000000T0000Z-160426T2200Z/
THAYER NE-
453 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL THAYER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER APPEARS
THAT IT WILL IMPACT THAYER COUNTY BEFORE 5 PM. THEREFORE THE WARNING
HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
KANSAS...AND SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9784 4000 9793 3984 9793 3975 9798
3979 9815 4018 9803 4015 9782
TIME...MOT...LOC 2151Z 200DEG 23KT 4002 9799
$$
KSC089-NEC129-262200-
/O.CON.KGID.SV.W.0024.000000T0000Z-160426T2200Z/
JEWELL KS-NUCKOLLS NE-
453 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN JEWELL AND SOUTHEASTERN NUCKOLLS COUNTIES...
AT 451 PM CDT...A SEVERE THUNDERSTORM WAS CENTERED BETWEEN SUPERIOR
AND HARDY...OR 38 MILES NORTH OF BELOIT...MOVING NORTH AT 25 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. IN ADDITION...AT 451 PM CDT...A TRAINED
SPOTTER REPORTED GOLF BALL SIZE HAIL WAS REPORTED 3 MILES
EAST OF SUPERIOR.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...HARDY...RUSKIN...FORMOSO...WEBBER...NORA...MONTROSE AND LOVEWELL
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
KANSAS...AND SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9784 4000 9793 3984 9793 3975 9798
3979 9815 4018 9803 4015 9782
TIME...MOT...LOC 2151Z 200DEG 23KT 4002 9799
HAIL...2.00IN
WIND...60MPH
$$
PFANNKUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:36 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 26, 2:36 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 236 PM CDT TUE APR 26 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 229 PM CDT TUE APR 26 2016 FOCUS OF THE FORECAST TODAY HAS BEEN THE IMPENDING LOW PRESSURE SYSTEM AND WARM FRONT SITTING ON THE SOUTHERN PERIPHERY OF THE LOCAL FORECAST AREA. AS OF 2 PM CDT...THIS LOW AND WARM FRONT HAS NOT MADE MUCH PROGRESS NORTHWARD AS SATELLITE IMAGERY CONTINUES TO SHOW LOW LEVEL CLOUDS WRAPPING AROUND THIS LOW ACROSS OUR LOCAL PORTIONS OF NORTH CENTRAL KANSAS...WITH STRONG SOUTHERLY FLOW IN THE MID-LEVELS OF THE ATMOSPHERE ALSO EVIDENT. AS A RESULT...AMPLE SHEAR COMBINED WITH BUILDING INSTABILITY SHOULD COMBINE TO PRODUCE RAPID AND INTENSE THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF HOURS...MAINLY AFTER 4 PM. SHORT TERM GUIDANCE THE PAST FEW HOURS HAS SEEMINGLY BEEN GETTING A BETTER HANDLE ON THINGS...WITH FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT INITIATING ACROSS OUR NORTH CENTRAL KANSAS COUNTIES AND PROPAGATING NORTHWARD DURING THE EVENING HOURS. WITH THE LATEST HRRR/RAP/NAM COMING INTO BETTER ALIGNMENT...CONFIDENCE IS INCREASING THAT THE FOCUS OF THIS ACTIVITY WILL GENERALLY BE ACROSS OUR EASTERN HALF OF THE LOCAL FORECAST AREA...WITH THE GREATEST TORNADO THREAT IN THE NEWLY ISSUED TORNADO WATCH. THAT SAID...WITH AMPLE INSTABILITY...THE ENTIRE AREA WILL EVENTUALLY HAVE A CHANCE FOR SEVERE WEATHER...WITH THE THREAT TRANSITIONING FROM MORE OF A TORNADIC AND HAIL CONCERN INITIALLY...TO A HAIL AND WIND THREAD AS THE EVENING WEARS ON. AS THE LOW THEN SHIFTS EAST ON WEDNESDAY...EXPECT COOLER AIR TO FILTER IN FROM THE NORTH AND FOR MORE ISOLATED THUNDERSTORM ACTIVITY ON THE BACKSIDE OF THE DEPARTING LOW. WITH THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...LOCAL RESIDENTS ARE URGED TO REMAIN WEATHER AWARE...AND RAPID STORM DEVELOPMENT AND A MODERATE RISK FOR SEVERE WEATHER IS EXPECTED. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 229 PM CDT TUE APR 26 2016 AT THE START OF THE LONG TERM PERIOD WEDNESDAY NIGHT/THURSDAY...MAIN CONCERN REMAINS WITH THE LINGERING EFFECTS OF THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM. SOME SLIGHT DIFFERENCES BETWEEN MODELS WITH THE PLACEMENT...WITH THE GFS BEING A BIT FURTHER N/NW THAN OTHER MODELS. HAVE LINGERING POPS WEDNESDAY NIGHT THANKS TO MOISTURE WRAPPING AROUND THE BACKSIDE OF THE LOW....WITH SOME QUESTION AS WE GET INTO THE DAYTIME THURSDAY. CURRENT FORECAST REMAINS DRY...BUT SOME CONCERN REMAINS WITH A FEW SHOWERS HANGING ON ACROSS FAR NRN PORTIONS OF THE CWA. WILL SEE HOW UPCOMING MODELS TREND. OTHERWISE...THE REMAINDER OF THE CWA IS EXPECTED TO BE DRY AS UPPER LEVEL SHORTWAVE RIDGING SLIDES THROUGH AHEAD OF ANOTHER LOW DIGGING INTO THE SWRN CONUS. LOOKING AT THURSDAY NIGHT THROUGH MONDAY...PRECIPITATION CHANCES CONTINUE THROUGH THIS PERIOD. THAT SWRN CONUS UPPER LOW WILL SLIDE INTO THE FOUR CORNERS REGION BY FRIDAY MORNING...AND LOOKS TO REMAIN PROGRESSIVE...BY SAT MORNING HAS EMERGED OUT OF THE ROCKIES. MODELS HAVE SOME DIFFERENCES WITH HOW FAR N/S IT COMES OUT ON THE PLAINS...BUT TIMING IS FAIRLY SIMILAR. INCREASED LARGER SCALE LIFT OUT AHEAD OF AND WITH THE SYSTEM KEEP POPS IN THE FORECAST. AT THIS POINT...MODELS NOT SHOWING A LOT IN THE WAY OF INSTABILITY...SO HAVE ISOLATED THUNDER OR JUST SHOWERS GOING. AS FAR AS TEMPERATURES GO...EXPECTING A COOLER PERIOD...WITH CURRENT FORECAST HIGHS GENERALLY BELOW AVERAGE FOR THIS TIME OF YEAR /WHICH IS ROUGHLY IN THE MID 60S TO NEAR 70/. FRIDAY CURRENTLY THE COOLEST DAY...WITH SOME MODELS SUGGESTING WRN LOCATIONS MAY STRUGGLE TO GET ABOVE 50 DEGREES. OTHERWISE...MID 50S TO LOWER 60S THE GENERAL STORY FOR HIGHS. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1239 PM CDT TUE APR 26 2016 DETERIORATING CONDITIONS ARE EXPECTED AT BOTH TERMINALS LATE THIS AFTERNOON AS CLOUD COVER CONTINUES TO THICKEN AND LOWER ACROSS THE LOCAL AREA. EXPECT A FAIRLY TIGHT PRESSURE GRADIENT IN PLACE NORTH OF THE WARM FRONT...CURRENTLY ACROSS NORTH CENTRAL KANSAS...TO RESULT IN CONTINUED GUSTY NORTHEASTERLY WINDS OVER THE NEXT FEW HOURS...BEFORE THEY SUBSIDE A BIT AS THE AFOREMENTIONED WARM FRONT BEGINS TO LIFT A BIT FURTHER NORTH AND THE GRADIENT WEAKENS. AT THE SAME TIME...EXPECT SHRA AND TSRA DEVELOPMENT...SOME OF WHICH WILL BE SEVERE...TO INITIATE ALONG THE WARM FRONT AND PROPAGATE NORTHWARD DURING THE EVENING HOURS. AS THE SURFACE LOW FOLLOWS SUIT AND LIFTS INTO SOUTHEASTERN NEBRASKA BY EARLY WEDNESDAY MORNING...EXPECTED CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE LOCAL AREA WITH STRONG NORTHERLY WINDS ON THE BACKSIDE OF THE SURFACE LOW. OVERALL...THE BEST CONDITIONS WILL BE OVER THE NEXT COUPLE OF HOURS...WITH MVFR CIGS/VSBYS BECOMING WIDESPREAD THIS EVENING...WITH TEMPORARY LIFR CONDITIONS POSSIBLE IN +TSRAS AND ON THE BACKSIDE OF THE SURFACE LOW TOMORROW WHEN PREVAILING CIGS WILL DROP BELOW 500FT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...ADP AVIATION...ROSSI
Hazardous weather outlook, Apr 26, 3:22 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 322 PM CDT TUE APR 26 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 270830- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 322 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BECOME MORE NUMEROUS AND POTENTIALLY SEVERE DURING THE LATE AFTERNOON THROUGH EVENING HOURS ACROSS MUCH OF THE LOCAL FORECAST AREA. WHILE A SEVERE THUNDERSTORM CANNOT BE RULED OUT AT ANY PARTICULAR LOCATION...THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS AREAS GENERALLY SOUTH OF INTERSTATE 80 AND EAST OF HIGHWAY 183 DURING THE EVENING HOURS...WHERE A TORNADO WATCH IS CURRENTLY IN EFFECT. IN ADDITION TO THE THREAT FOR TORNADOES...LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH WILL BOTH BE POSSIBLE. THERE IS ALSO THE POTENTIAL FOR HEAVY RAINFALL WITH THESE THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS THE OUTLOOK AREA DURING THE DAY ON WEDNESDAY...AND AGAIN THURSDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED BETWEEN THE HOURS OF 4 PM AND MIDNIGHT TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS ROSSI/ADP
In the hours before
Local storm report, Apr 26, 11:57 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1157 AM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL 3 ENE WEBBER 39.95N 97.98W
04/26/2016 M1.00 INCH JEWELL KS COCORAHS
COCORAHS OBSERVER. TIME ADJUSTED EARLIER THAN OBSERVER
REPORT TO BETTER MATCH RADAR DATA.
&&
PFANNKUCHLocal storm report, Apr 26, 12:34 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1234 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL 2 S CARLETON 40.27N 97.67W
04/26/2016 E1.00 INCH THAYER NE PUBLIC
DELAYED REPORT OF EARLY MORNING HAIL.
&&
PFANNKUCHLocal storm report, Apr 26, 12:36 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1236 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL 3 ENE WEBBER 39.95N 97.98W
04/26/2016 M1.00 INCH JEWELL KS COCORAHS
COCORAHS OBSERVER. TIME ADJUSTED EARLIER THAN OBSERVER
REPORT TO BETTER MATCH RADAR DATA.
0305 AM HAIL JEWELL 39.67N 98.15W
04/26/2016 M1.75 INCH JEWELL KS CO-OP OBSERVER
HAIL WAS BETWEEN QUARTER AND GOLF BALL SIZE. HAIL WAS
ONGOING BETWEEN 245 AM AND 305 AM.
0306 AM HAIL JEWELL 39.67N 98.15W
04/26/2016 E1.75 INCH JEWELL KS PUBLIC
REPORT RELAYED FROM NWS TOPEKA...REPORT VIA FACEBOOK.
TIME IS ESTIMATED BY RADAR.
0312 AM HAIL HARDY 40.01N 97.92W
04/26/2016 E1.00 INCH NUCKOLLS NE PUBLIC
REPORT VIA FACEBOOK.
0338 AM HAIL CHESTER 40.01N 97.62W
04/26/2016 E0.50 INCH THAYER NE PUBLIC
REPORT VIA FACEBOOK. SOUTH SIDE OF CHESTER.
0357 AM HAIL HEBRON 40.17N 97.59W
04/26/2016 E1.25 INCH THAYER NE PUBLIC
REPORT VIA FACEBOOK WITH PICTURE. TIME ESTIMATED BY
RADAR.
0545 AM HAIL 2 S CARLETON 40.27N 97.67W
04/26/2016 E1.00 INCH THAYER NE PUBLIC
DELAYED REPORT OF EARLY MORNING HAIL.
&&
SUMMARY OF KNOWN HAIL REPORTS FROM LATE NIGHT/EARLY MORNING ELEVATED
SEVERE STORMS
PFANNKUCHSpecial weather statement, Apr 26, 4:22 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
422 PM CDT TUE APR 26 2016
KSZ007-262145-
JEWELL KS-
422 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR JEWELL COUNTY UNTIL 445 PM CDT...
AT 420 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JEWELL...OR 17 MILES NORTH OF BELOIT...MOVING NORTH AT 30 MPH.
OTHER STRENGTHENING STORMS WERE LOCATED NEAR IONIA AND WEBBER.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS OVER THE NEXT 30 MINUTES.
LOCATIONS POTENTIALLY IMPACTED INCLUDE... MANKATO...JEWELL...BURR
OAK...FORMOSO...IONIA...RANDALL...WEBBER...MONTROSE AND LOVEWELL
STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
KANSAS.
LAT...LON 3983 9793 3957 9801 3957 9846 3998 9835
3999 9793
TIME...MOT...LOC 2120Z 181DEG 27KT 3971 9812
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:49 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 41 min |
| Apr 26, 3:20 AM CDT | Special Weather Statement | GID | Webster | 40 min |
| Apr 26, 3:27 AM CDT | Severe Thunderstorm Warning | GID | Webster | 33 min |
| Apr 26, 3:30 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 34 min |
| Apr 26, 4:24 AM CDT | Special Weather Statement | GID | Thayer | 51 min |
| Apr 26, 4:38 AM CDT | Special Weather Statement | GID | Thayer | 52 min |
| Apr 26, 4:42 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 23 min |
| Apr 26, 5:32 AM CDT | Special Weather Statement | GID | Thayer | 28 min |
| Apr 26, 5:33 AM CDT | Special Weather Statement | GID | Thayer | 27 min |
| Apr 26, 5:43 AM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 47 min |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 47 min |
| Apr 26, 5:19 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 26 min |
| Apr 26, 5:32 PM CDT | Special Weather Statement | GID | Clay | 43 min |
| Apr 26, 5:36 PM CDT | Severe Thunderstorm Warning | GID | Clay | 39 min |
| Apr 26, 5:40 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 35 min |
| Apr 26, 5:54 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 36 min |
| Apr 26, 6:06 PM CDT | Tornado Warning | GID | Nuckolls, Thayer | 24 min |
| Apr 26, 6:16 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 29 min |
| Apr 26, 6:17 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 43 min |
| Apr 26, 6:21 PM CDT | Special Weather Statement | GID | Webster | 39 min |
| Apr 26, 6:30 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 45 min |
| Apr 26, 6:42 PM CDT | Areal Flood Advisory | GID | Fillmore, Nuckolls, Thayer | 4 hr |
| Apr 26, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 44 min |
| Apr 26, 2:29 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 46 min |
| Apr 26, 3:03 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 27 min |
| Apr 26, 3:32 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 27 min |
| Apr 26, 4:22 PM CDT | Special Weather Statement | GID | Jewell | 23 min |
| Apr 26, 6:00 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.